MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Still pending is the expiration date.Therefore, a supplemental report will be submitted to update the expiration date.The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a lasso® nav eco variable catheter where in electrode 3, 4 and 5 show noisy signals after fam mapping of the left atrium.Body surface ecg and ic-signals are fine.The catheter was changed and procedure was finished successfully.There was no patient consequence.The catheter was returned to the biosense webster inc.(bwi) failuare analysis lab (fal) for investigation.Initial visual analysis was performed on 1/30/2018 and determined the returned catheter appeared to look normal.During further evaluation, the fal conducted a second visual analysis on 3/2/2018 identifying a crack on distal from ring # 21 (spine cover).As such, additional testing was done, including a scanning electron microscope (sem) evaluation.Sem showed evidence of mechanical damage described as a "hole" on the surface of the spine cover.The issue of "hole" on the spine cover is considered a reportable product malfunction.Therefore, the awareness date of this reportable malfunction is 3/2/2018.
 
Additional Manufacturer Narrative
On 04/12/2018, the device history record(s) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The manufactured date and expiration date have been provided.Therefore, fields expiration date and device manufacture date have been populated.Manufacturer's ref # (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a lasso® nav eco variable catheter where in electrode 3, 4 and 5 show noisy signals after fam mapping of the left atrium.Body surface ecg and ic-signals are fine.The catheter was changed and procedure was finished successfully.There was no patient consequence.The catheter was returned to the biosense webster inc.(bwi) failure analysis lab (fal) for investigation.Initial visual analysis was performed on 1/30/2018 and determined the returned catheter appeared to look normal.During product evaluation, the fal conducted a second visual analysis on 3/2/2018 identifying a crack on distal from ring # 21 (spine cover).As such, additional testing was done, including a scanning electron microscope (sem) evaluation.Sem showed evidence of mechanical damage described as a "hole" on the surface of the spine cover.The issue of "hole" on the spine cover is considered a reportable product malfunction.Product investigation: the returned device was visually inspected and a crack was observed on the lasso loop.Then the returned device was evaluated for electrical resistance and current leakage and it failed on electrode # 1 to electrode #20.Further investigation revealed that the damage observed on the lasso loop was the root cause of the electrical malfunction.Additionally, per the physical damage observed, a scanning electron microscope (sem) testing was performed and the results showed evidence of mechanical damage and a hole on the surface of the spine cover.It is possible that the damage was generated with an unknown object and/or excessive manipulation.No other anomalies were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint was confirmed.Based on available analysis finding results, the damage observed does not appear to be caused by any internal bwi processes since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling of the device.Manufacturer¿s ref # (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7384142
Report Number2029046-2018-01302
Device Sequence Number2311952
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberD134302
Device Lot Number17685562L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer04/12/2018
05/24/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/08/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1